MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 132-40-53
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.D10: (b)(6) - 164-01-14 - element-stem, collarless w/ha, std offset, sz 14 (b)(6) - 170-40-03 - biolox delta femoral head 40mm 0d, +3.5mm (b)(6) - 180-01-56 - nv crown cup clstr hole 56mm group 3.
 
Event or Problem Description
As reported, approximately 7 years and 5 months post the initial tha, the patient presented back to the surgeon's office with complaints of their left hip.The patient reported pain, instability, and dissatisfaction.The patient had a recalled hip liner and it was shown on the x-ray to have wear and femoral head migration within the acetabular implant.The patient was scheduled for left hip revision possible poly liner and femoral head swap vs.Full revision.The patient underwent left hip revision on (b)(6) 2024.During the revision, the patient presented with excessive hip poly liner wear, and the poly liner was fractured.The femoral head was contacting the metal cup and created metallosis within the hip joint capsule.There was osteolysis behind the acetabular cup and the implanted presented to be loose.The acetabular cup was removed, the hip joint was debrided from metallosis tissue and bone, and the patient required an allograft femoral head bone grafting substitute within the acetabulum.A new zb g7 multi-hole cup was implanted with screws and a lateralized hip liner.A 36mm +10 mm head was implanted to match the zb components.The surgeon had to make up leg length with +10 and a lateralized liner due to the metalization of the final construct after removal and revision re-implant.There was a 15-30 minute delay and no adverse events as a result.The patient was last known to be in stable condition following the event.No other patient information/medical history reported.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19341847
Report Number1038671-2024-01313
Device Sequence Number8966413
Product Code JDI
UDI-Device Identifier10885862207043
UDI-Public10885862207043
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2018
Device Catalogue Number132-40-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/17/2024
Date Device Manufactured04/23/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale